MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 13apr2022.It was reported that the coil could not be delivered and was stretched.The target lesion was located in the renal artery.A 8mmx20cm interlock was selected for use.During the procedure, a microcatheter was used to deploy a 10mmx20cm and a 8mmx20cm 18-coil and both were deployed normally.However, when the 8x20cm 18-coil was deployed, it could not be delivered from the catheter.After repeated attempts, the coil was pulled out and was found stretched and damaged.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, device analysis revealed that there were missing fiber bundles.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The introducer sheath, the main coil and the pusher wire were returned.The introducer sheath was inspected, and no damages were noted.The twist lock was opened.The main coil and the pusher wire were not interlocked inside the introducer sheath.The main coil was kinked and stretched.The pusher wire was bent.The zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.The dimensional inspection revealed that the outer diameter (od) at the zap tip and pusher wire were found to be within specification.However, the outer diameter (od) of the primary coil was found stretched.Also, the number of fiber bundles were missing.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14293773
Report Number2134265-2022-04861
Device Sequence Number5408886
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026980387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight81 KG